Advertisement

Reliable Computing

, Volume 7, Issue 5, pp 399–408 | Cite as

Cheap and Tight Bounds on the Solution Set of Perturbed Systems of Nonlinear Equations

  • Lubomir V. Kolev
  • Ivo P. Nenov
Article

Abstract

This paper presents an iterative method for computing an outer interval bound on the solution set of parameters-dependent systems of non-linear equations for the case where the parameters take on their values within present intervals. The method is based on a recently suggested alternative linear interval enclosure of factorable non-linear functions in a given box. It comprises two stages: during the first stage, a relatively narrow starting box is determined using an appropriate inflation technique while the second stage aims at reducing the width of the starting box.

Two algorithms implementing the method have been programmed in a C++ environment. Numerical examples seem to indicate that the second algorithm is rather efficient computation-wise.

The method is self-validating: the fulfillment of a simple inclusion rule checked during its second stage ensures that the interval bound thus found is an outer approximation to the solution set of the perturbed system investigated.

Keywords

Tight Bound Outer Approximation Interval Vector Reliable Computing Perturbed System 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Adams, E.: On Sets of Solutions of Collections of Nonlinear Systems in IRn, in: Nickel, K. (ed.), Interval Mathematics, Academic Press, New York—London—Toronto, 1980, pp. 247-256.Google Scholar
  2. 2.
    Gay, D.: Computing Perturbation Bounds for Nonlinear Algebraic Equations, SIAM J. Numer. Anal. 20 (1983), pp. 638-651.zbMATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    Hansen, E.: Global Optimization Using Interval Analysis, Marcel Dekker Inc., New York, 1992.zbMATHGoogle Scholar
  4. 4.
    Kearfott, R. B.: Rigorous Global Search: Continuous Problems, Kluwer Academic Publishers, Dordrecht—Boston—London, 1996.Google Scholar
  5. 5.
    Kolev, L.: A New Method for Global Solution of Nonlinear Equations, Reliable Computing 4 (2) (1998), pp. 125-146.zbMATHMathSciNetCrossRefGoogle Scholar
  6. 6.
    Kolev, L.: An Improved Method for Global Solution of Nonlinear Systems, Reliable Computing 5 (2) (1999), pp. 103-111.zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    Kolev, L.: Automatic Computation of a Linear Interval Enclosure, Reliable Computing 7 (1) (2001), pp. 17-28.zbMATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    Kolev, L.: Interval Methods in Circuit Theory, in: Toshev, G., Hinova, I., and Kolev, L., Theoretical Electrotechnics, Part 4, Technica, Sofia, 1993, pp. 7-63.Google Scholar
  9. 9.
    Kolev, L. and Mladenov, V.: Worst-Case Tolerance Analysis of Non-Linear Circuits Using an Interval Method, in: Proc. of the X International Symp. on Theoretical Electrical Eng., Magdeburg, Germany, September 6-9, 1999, pp. 621-623.Google Scholar
  10. 10.
    Krawczyk, R.: Interval Iteration for Including a Set of Solutions, Comp. 32 (1984), pp. 13-31.zbMATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    Neumaier, A.: Interval Methods for Systems of Equations, Cambridge Univ. Press, Cambridge, 1990.zbMATHGoogle Scholar
  12. 12.
    Neumaier, A.: Rigorous Sensitivity Analysis for Parameter-Dependent Systems of Equations, J. Math. Anal. and Appl. 144 (1.1) (1989), pp. 16-25.zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Kluwer Academic Publishers 2001

Authors and Affiliations

  • Lubomir V. Kolev
    • 1
  • Ivo P. Nenov
    • 1
  1. 1.Faculty of AutomaticaTechnical University of SofiaSofiaBulgaria

Personalised recommendations